Go to main content

University of Silesia in Katowice

  • Polski
  • English

Marek Kuczma Competition – list of awarded papers

16.12.2021 - 15:20 update 17.12.2021 - 10:38
Editors: wcyg
Tags: competition, matematyka

The Marek Kuczma Competition has been organised annually since 1974 by the Institute of Mathematics of the University of Silesia in Katowice. Its aim is to select the best Polish papers published in a given calendar year in the area of functional equations and inequalities and applications of this theory in related fields. It is also a form of commemorating the creator of the Polish school of functional equations and a scientist who was associated with the University of Silesia since its inception in 1968.

On December 4, 2021, the jury announced the list of winners for the 2020 and 2019 papers (the competition was postponed due to the pandemic). The jury was chaired by Prof. Maciej Sablik, from the Faculty of Science and Technology of the University of Silesia. Other members of the jury were Roman Badora, PhD, DSc, Associate Professor and Janusz Morawiec, PhD, DSc, Associate Professor (jury secretary) from the Faculty of Science and Technology of the University of Silesia.

Some of the winners were employees of the University of Silesia.

Radosław Łukasik, PhD, from the Faculty of Science and Technology won the first prize for the publication written together with Paweł Wójcik, PhD, from the Pedagogical University of Krakow entitled „Functions preserving the biadditivity” (2020 papers).

Prof. Karol Baron from the Faculty of Science and Technology was awarded second place for his publication entitled „Weak law of large numbers for iterates of random-valued functions” (2019 papers) and second place for the publication entitled „Weak limit of iterates of some random-valued functions and its application” (2020 papers).

 

The list of awarded papers:

 

2019

 

first place:

Taras Banakh, Eliza Jabłońska, “Null-finite sets in topological groups and their applications”. Israel J. Math. 230 (2019), no. 1, 361–386;

 

second place:

Karol Baron, “Weak law of large numbers for iterates of random-valued functions”. Aequationes Math. 93 (2019), no. 2, 415–423;

 

third place:

Andrzej Komisarski, Teresa Rajba, “Convex order for convolution polynomials of Borel measures”. J. Math. Anal. Appl. 478 (2019), no. 1, 182–194.

 

2020

 

two equal first places:

– Radosław Łukasik, Paweł Wójcik, “Functions preserving the biadditivity”. Results Math. 75 (2020), no. 3, Paper No. 82, 17 pp;

– Janusz Matkowski, “Means, generalized harmony proportion and applications”. Colloq. Math. 160 (2020), no. 1, 109–118;

 

second place:

Karol Baron, “Weak limit of iterates of some random-valued functions and its application”. Aequationes Math. 94 (2020), no. 3, 415–425;

 

third place:

Justyna Jarczyk, Witold Jarczyk, “Gaussian iterative algorithm and integrated automorphism equation for random means. Discrete Contin”. Dyn. Syst. 40 (2020), no. 12, 6837–6844.

 

For more information, see the Mark Kuczma competition website.

Równanie matematyczne

photo by Antoine Dautry | Unsplash

return to top